Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 264, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 1998, 2:08 AM CDT for Davidson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1998, 2:08 AM CDT (07:08 UTC)
- Expired
- Jun 5, 1998, 2:55 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 050708 RRA SVRBNA TNC037-050755- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 208 AM CDT FRI JUN 5 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN MIDDLE TENNESSEE * UNTIL 255 AM CDT * AT 206 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF DOWNTOWN NASHVILLE OR 4 MILES WEST OF MADISON MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MADISON AT 207 AM CDT DONELSON AT 210 AM CDT OLD HICKORY AT 210 AM CDT HERMITAGE AT 210 AM CDT J. PERCY PRIEST LAKE AT 215 AM CDT THIS STORM HAS A HISTORY OF LDAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM CDT, 11 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 2:15 PM CDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT THU JUN 4 1998 MAIN TSTM AREA HAS SHIFTED FROM THE NRN 1/2 OF MIDDLE TN TO THE SRN AREAS THIS AFTERNOON. KOHX STP INDICATES MAX RAIN TOTALS BTWN 3 AND 4 INCHES, AND APPEAR TO VERIFY PRETTY WELL WITH GROUND TRUTH. BNA 6-HR RAIN TOTAL BTWN 12Z AND 18Z WAS 2.74 INCHES. A TOTAL OF 4.26 INCHES WAS REPORTED JUST SOUTH OF BNA, AT BELLVUE, AND A 1-HR FROG STRANGLER IN LA VERGNE DROPPED 1.90 INCHES. SFC FNT HAS WAFFLED BACK TO THE NORTH TDY AND IS CURRENTLY BACK UP OVER EXTREME SRN KY. WITH UPPER FLOW GRADUALLY BECOMING MORE SWLY THRU 24 HRS, EXPECT FNT TO REMAIN N OF OUR AREA, WITH MIDDLE TN STILL PARKED IN A VERY MOIST (PWA'S NEAR 2") AND UNSTABLE AMS. EXPECT CURRENT TSTM AREA OVER SRN MIDDLE TN TO GRADUALLY DIMINISH THIS EVENING. HOWEVER, LOOK FOR A STRENGTHENING A LOW-LVL CONVERGENCE/UPPER LVL DIVERGENCE COUPLET TO DEVELOP OVER WRN MIDDLE TN LATER TONIGHT AND MOVE EWD WITH TIME, SPREADING HVY RAINS AND INCREASED FLASH FLOOD POTENTIAL BACK INTO MIDDLE TN LATE TONIGHT AND FRIDAY MORNING. ALTHOUGH ISOLATED SVR TSTMS COULD OCCUR AT ANYTIME THROUGH FRIDAY EVENING, IT LOOKS LIKE ENHANCED POTENTIAL WILL EXIST LATE TOMORROW AS RIGHT REAR OF UPPER JET POSITIONS ITSELF RIGHT OVER OUR CWA. A MID-LVL DRY TONGUE NUDGES INTO OUR AREA AS WELL, BY 00Z SATURDAY (ESPECIALLY OVER OUR SRN AREAS). BLV MEM HAS DONE A GOOD DEED BY GIVING US AN FFA THROUGH TONIGHT AND IT LOOKS LIKE THAT MAY HAVE TO EVENTUALLY BE EXTENDED INTO FRIDAY AS WELL. UPPER FLOW IS SLOW TO TURN WNWLY AND BLV WE SHOULD KEEP RAIN CHC IN FCST ALL THE WAY INTO SATURDAY. LOOKS LIKE YESTERDAY'S OPTIMISTIC AVN RUN (SHOWING FNT MOVING SOUTH OF4 MIDDLE TN BY 00Z SAT) WAS JUST A PASSING FANCY, AND PLEASANTLY COOL, DRY WEATHER SHOULD PROBABLY BE POSTPONED FOR MOST AREAS UNTIL LATE SATURDAY OR SATURDAY NIGHT. BNA 71/79/66/78 8864
In the hours before
Local storm report, Jun 5, 1:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
155 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 AM DOVER TN FLASH FLOODING
06/05/98 STEWART LOCAL LAW ENFORCEMENT
REPORTED FLASH FLOODING TO A
HOME IN DOVER.
0135 AM 3 NE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY
231.
0135 AM 3 SE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY 49.Local storm report, Jun 5, 1:58 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTLocal storm report, Jun 5, 1:58 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 5, 1:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 5, 2:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jun 5, 2:42 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Jun 5, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 46 min |
| Jun 5, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 42 min |
| Jun 5, 4:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Jun 5, 5:04 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 49 min |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Cheatham, Robertson, Williamson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Macon | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bledsoe, Grundy, Marion, Sequatchie | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bedford, Franklin, Lincoln, Moore | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
| Jun 5, 6:38 AM CDT | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Jun 5, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 60 min |
| Jun 5, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.